Complete parameterization, and invariance, of diffusive quantum trajectories for Markovian open systems

H. M. Wiseman, L. Diósi

Research output: Contribution to journalArticle

72 Citations (Scopus)

Abstract

The state matrix ρ for an open quantum system with Markovian evolution obeys a master equation. The master equation evolution can be unraveled into stochastic nonlinear trajectories for a pure state P, such that on average P reproduces ρ. Here we give for the first time a complete parameterization of all diffusive unravelings (in which P evolves continuously but non-differentiably in time). We give an explicit measurement theory interpretation for these quantum trajectories, in terms of monitoring the system's environment. We also introduce new classes of diffusive unravelings that are invariant under the linear operator transformations under which the master equation is invariant. We illustrate these invariant unravelings by numerical simulations. Finally, we discuss generalized gauge transformations as a method of connecting apparently disparate descriptions of the same trajectories by stochastic Schrödinger equations, and their invariance properties.

Original languageEnglish
Pages (from-to)91-104
Number of pages14
JournalChemical Physics
Volume268
Issue number1-3
DOIs
Publication statusPublished - Jun 15 2001

ASJC Scopus subject areas

  • Physics and Astronomy(all)
  • Physical and Theoretical Chemistry

Fingerprint Dive into the research topics of 'Complete parameterization, and invariance, of diffusive quantum trajectories for Markovian open systems'. Together they form a unique fingerprint.

  • Cite this